Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 10, 2021, 3:17 PM CDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 3:17 PM CDT (20:17 UTC)
- Expired
- Aug 10, 2021, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Midland/Odessa, TX
- Hail
- 0.75 in
- Wind
- 55
The radar
The Midland/Odessa radar (KMAF), 226 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824
WWUS84 KMAF 102017
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
317 PM CDT Tue Aug 10 2021
TXZ277-278-102100-
Davis Mountains Foothills TX-Davis Mountains TX-
317 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern
Brewster, southeastern Jeff Davis and eastern Presidio Counties
through 400 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Alpine, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alpine, Camp Mitre Peak, Alpine-Casparis Municipal Airport and
Paisano Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3047 10397 3066 10345 3038 10332 3022 10388
3023 10388
TIME...MOT...LOC 2016Z 237DEG 10KT 3036 10366
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:45 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 10, 2:45 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 245 PM CDT Tue Aug 10 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1223 PM CDT Tue Aug 10 2021 VFR conditions are expected outside of thunderstorms. TSRA is possible this afternoon into tonight for the terminals with the best chances being for CNM and PEQ. Winds will generally range from the southeast to the southwest with gusts expected this afternoon. && .SHORT TERM... (This afternoon through Wednesday night) Issued at 220 PM CDT Tue Aug 10 2021 An upper level trough is over the northern Plains with upper ridging over Southeast New Mexico and West Texas. Plentiful low-level moisture continues across the area with dewpoints in the 50s across the west and in the 60s across most of the Permian Basin and Lower Trans Pecos. Storms are already developing in and around the Davis Mountains this afternoon. Storms are possible from Southeast New Mexico south to the Big Bend today. The main threats with these storms will be gusty winds, brief heavy rainfall, and frequent lightning. Temperatures today are expected to be a little cooler than yesterday. The cooling trend will continue into tomorrow with temperatures mostly in the 90s. Rain and storm chances tomorrow will be along and west of a line from around Lamesa to Odessa to west of Fort Stockton to the Rio Grande. Low temperatures tonight and tomorrow night will be in the 60s and 70s. && .LONG TERM... (Thursday through Monday) Issued at 220 PM CDT Tue Aug 10 2021 Not many changes to the extended, as persistence rules. The upper ridge Thursday morning will extend from the PacNW down through the Southern Plains and through the Gulf Coast states. However, a weak spot will exist from the Four Corners through the Texas coast, splitting the ridge in two, allowing for normal highs to prevail Thursday afternoon. Thicknesses continue to diminish through at least sunday as the ridges reestablish themselves over the SW CONUS and off the east coast. Long-range models even try to bring a weak front into the region over the weekend, w/temps Sunday topping out in the 80s for much of the area. Fortunately, this appears to be short-lived. Although they'll remain below-normal, 850mb temperatures will rebound 3-5 degrees Monday/Tuesday. Regarding rain chances, they'll be on the increase Thursday through the extended. Best chances Thursday and Friday will be similar to the past few days--diurnal and w/best chances over the higher terrain. However, Saturday chances increase area-wide w/the approach of the cold front, and best chances look to be Sunday afternoon along said cold front. The col over the region will persist into next week, allowing for at least isolated chances of convection each day. However, by this time long-range models are all over the map on solutions, so pinpointing best chances is a crapshoot. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 94 73 95 / 10 0 10 10 Carlsbad 71 94 70 92 / 30 30 40 40 Dryden 73 96 74 96 / 10 10 0 10 Fort Stockton 72 95 71 94 / 20 20 10 20 Guadalupe Pass 67 86 65 82 / 40 50 40 50 Hobbs 69 92 69 90 / 20 20 30 30 Marfa 63 87 61 85 / 30 50 20 40 Midland Intl Airport 72 93 71 94 / 10 10 10 10 Odessa 73 94 72 94 / 20 20 10 10 Wink 74 96 73 95 / 20 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...80 LONG TERM....44 AVIATION...80
Hazardous weather outlook, Aug 10, 11:00 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1100 AM CDT Tue Aug 10 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-111600- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1100 AM CDT Tue Aug 10 2021 /1000 AM MDT Tue Aug 10 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and tonight, mainly west of the Pecos. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Aug 10, 3:13 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
313 PM CDT Tue Aug 10 2021
TXZ075-102100-
Pecos TX-
313 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern Pecos
County through 400 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Fort Stockton, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport and Firestone Test
Track.
This includes Interstate 10 between mile markers 235 and 260.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3045 10305 3069 10328 3088 10333 3118 10308
3094 10286 3078 10286
TIME...MOT...LOC 2013Z 224DEG 10KT 3084 10310
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
24Special weather statement, Aug 10, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
317 PM CDT Tue Aug 10 2021
TXZ277-278-102100-
Davis Mountains Foothills TX-Davis Mountains TX-
317 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern
Brewster, southeastern Jeff Davis and eastern Presidio Counties
through 400 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Alpine, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alpine, Camp Mitre Peak, Alpine-Casparis Municipal Airport and
Paisano Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3047 10397 3066 10345 3038 10332 3022 10388
3023 10388
TIME...MOT...LOC 2016Z 237DEG 10KT 3036 10366
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
24The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:10 PM CDT | Special Weather Statement | MAF | Andrews, Ector, Gaines | 35 min |
| Aug 9, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 36 min |
| Aug 9, 7:25 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 35 min |
| Aug 10, 2:24 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Pecos | 3 hr |
| Aug 10, 2:49 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Aug 10, 3:13 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Aug 10, 3:37 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis | 3 hr |
| Aug 10, 3:42 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Aug 10, 3:47 PM CDT | Special Weather Statement | MAF | Presidio | 43 min |
| Aug 10, 4:02 PM CDT | Special Weather Statement | MAF | Ward | 43 min |
| Aug 10, 4:26 PM CDT | Special Weather Statement | MAF | Brewster | 49 min |
| Aug 10, 4:37 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves, Ward | 3 hr |
| Aug 10, 4:42 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Aug 10, 4:49 PM CDT | Special Weather Statement | MAF | Ward, Winkler | 41 min |
| Aug 10, 5:07 PM CDT | Special Weather Statement | MAF | Brewster | 38 min |
| Aug 10, 5:34 PM CDT | Special Weather Statement | MAF | Ector, Ward, Winkler | 41 min |
| Aug 10, 6:01 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| Aug 10, 6:56 PM CDT | Special Weather Statement | MAF | Lea | 49 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.